Alert archive / Arkansas / Frost Advisories in 2012
Frost Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Oct 29, 2012, 3:20 PM CDT for 12 counties in Arkansas; 8 counties in Mississippi; Dunklin County, Pemiscot County, Missouri. It took effect at Oct 30, 2012, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2012, 3:20 PM CDT (20:20 UTC)
- In effect from
- Oct 30, 2012, 2:00 AM CDT
- Expired
- Oct 30, 2012, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
All 22 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 51 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WWUS74 KMEG 292020 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT MON OCT 29 2012 ...FROST EXPECTED TO DEVELOP OVER EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST MISSISSIPPI... .THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND TEMPERATURES COOLING INTO THE LOWER AND MIDDLE 30S WILL ALLOW FOR AREAS OF FROST TO DEVELOP OVER WESTERN PORTIONS OF THE MID SOUTH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-021-300430- /O.NEW.KMEG.FR.Y.0007.121030T0700Z-121030T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE 320 PM CDT MON OCT 29 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. * TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS TEMPERATURES DROP TO BETWEEN 33 AND 35 DEGREES WITH LIGHT WINDS. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JLH
4 follow-up statements
259 WWUS74 KMEG 292022 CCA NPWMEG URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT MON OCT 29 2012 ...FROST EXPECTED TO DEVELOP OVER EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST MISSISSIPPI... .THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND TEMPERATURES COOLING INTO THE LOWER AND MIDDLE 30S WILL ALLOW FOR AREAS OF FROST TO DEVELOP OVER WESTERN PORTIONS OF THE MID SOUTH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-021-300445- /O.COR.KMEG.FR.Y.0007.121030T0700Z-121030T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE 321 PM CDT MON OCT 29 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. * TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS TEMPERATURES DROP TO BETWEEN 33 AND 35 DEGREES WITH LIGHT WINDS. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JLH
887 WWUS74 KMEG 292125 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 425 PM CDT MON OCT 29 2012 ...FROST EXPECTED TO DEVELOP OVER EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST MISSISSIPPI... .THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND TEMPERATURES COOLING INTO THE LOWER AND MIDDLE 30S WILL ALLOW FOR AREAS OF FROST TO DEVELOP OVER WESTERN PORTIONS OF THE MIDSOUTH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-021-300930- /O.CON.KMEG.FR.Y.0007.121030T0700Z-121030T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE 425 PM CDT MON OCT 29 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS TEMPERATURES DROP TO BETWEEN 33 AND 35 DEGREES WITH LIGHT WINDS. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JCL
270 WWUS74 KMEG 300815 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 315 AM CDT TUE OCT 30 2012 ...FROST EXPECTED TO DEVELOP OVER PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI... .THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND TEMPERATURES COOLING INTO THE LOWER AND MIDDLE 30S WILL ALLOW FOR AREAS OF FROST TO DEVELOP OVER PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI THIS MORNING. ARZ008-009-017-018-026>028-MOZ113-115-300915- /O.CAN.KMEG.FR.Y.0007.000000T0000Z-121030T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 315 AM CDT TUE OCT 30 2012 ...FROST ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELED THE FROST ADVISORY. TEMPERATURES HAVE REMAINED IN THE UPPER 30S TO LOWER 40S ACROSS MUCH OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL OVERNIGHT. IN ADDITION...DEWPOINTS ARE IN THE MID TO UPPER 20S THUS LITTLE FROST FORMATION IS EXPECTED. $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-021-301400- /O.CON.KMEG.FR.Y.0007.000000T0000Z-121030T1400Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE... BATESVILLE 315 AM CDT TUE OCT 30 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS TEMPERATURES DROP TO BETWEEN 33 AND 35 DEGREES. * TIMING...THROUGH 9 AM CDT. * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KRM
693 WWUS74 KMEG 301404 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 904 AM CDT TUE OCT 30 2012 ...FROST ADVISORY WILL BE ALLOWED TO EXPIRE... ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-021-301515- /O.EXP.KMEG.FR.Y.0007.000000T0000Z-121030T1400Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE... BATESVILLE 904 AM CDT TUE OCT 30 2012 ...FROST ADVISORY HAS EXPIRED... THE THREAT FOR FROST HAS ENDED. $$ JLH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 29, 1:07 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 29, 1:07 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 107 PM CDT MON OCT 29 2012 .UPDATE... && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 1011 AM CDT MON OCT 29 2012/ UPDATE... MONITORING CLOUD COVER FOR POSSIBLE UPDATE ACROSS WESTERN PORTIONS OF THE MID SOUTH. ALSO MONITORING WINDS OVER EASTERN PORTIONS OF THE AREA FOR POSSIBLE UPDATE. DISCUSSION... THE MID SOUTH IS CURRENTLY POSITIONED BETWEEN SURFACE HIGH PRESSURE CENTERED OVER THE MIDDLE MISSISSIPPI VALLEY AND THE EXPANSIVE CIRCULATION ASSOCIATED WITH HURRICANE SANDY. THE PRESSURE GRADIENT CONTINUES TO TIGHTEN OVER EASTERN SECTIONS OF THE FORECAST AREA WITH LATEST WRF GUIDANCE HINTING AT SUSTAINED WINDS APPROACHING 20 MPH WITH GUSTS TO 30+MPH POSSIBLE. THIS WILL BE MONITORED CLOSELY OVER THE NEXT HOUR OR SO AND UPDATES WILL BE PROVIDED AS NEEDED. IN ADDITION...A BROKEN MID LEVEL CLOUD DECK WILL ADVECT SOUTH INTO PORTIONS OF ARKANSAS. CLOUD COVER MAY THICKEN ACROSS WESTERN SECTIONS INTO THIS AFTERNOON. OTHERWISE...DRY AND COOL CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF TODAY AND NO MAJOR UPDATES ARE ANTICIPATED. JLH PREV DISCUSSION... /ISSUED 443 AM CDT MON OCT 29 2012/ AS HURRICANE SANDY MAKES LANDFALL AND MOVES INLAND OVER THE NORTHEAST U.S...THE MIDSOUTH FORECAST THROUGH MIDWEEK CAN BEST BE DESCRIBED AS PERSISTENT. THE MODIFIED ARCTIC AIRMASS IS GOING ON ITS FOURTH DAY IN THE MIDSOUTH... BUT LOW LEVEL PRESSURE GRADIENT AND WIND FLOW HAVE THUS FAR BEEN SUFFICIENT TO AVOID FREEZING TEMPERATURES. THIS MAY CHANGE IN THE COMING DAYS...AS SURFACE WINDS MAY SHOW A GREATER TENDENCY TO DECOUPLE WEDNESDAY AND THURSDAY MORNINGS...AS THE LOW LEVEL PRESSURE GRADIENT RELAXES. HOWEVER...ALL THE MODELS INDICATE MID AND UPPER LEVEL CLOUDS MAY BE PRESENT... WHICH MAY PARTIALLY REDUCE THE NIGHTTIME RADIATIONAL COOLING POTENTIAL. GIVEN THE DRY AIRMASS... GUT FEELING IS THAT GFS MOS MIDWEEK LOW TEMPS ARE A LITTLE TOO MILD AND HAVE UNDERCUT BY A COUPLE DEGREES ON AVERAGE. FORECAST CONFIDENCE DECREASES FOR THE LATE WEEK AND WEEKEND PERIODS... AS THE GFS AND ECMWF DEVELOP SIGNIFICANT TIMING AND MAGNITUDE DIFFERENCES WITH RESPECT TO A SHORTWAVE TROF LIFTING THROUGH THE CENTRAL PLAINS. HAVE CHOSEN A BLEND OF THE TWO MODELS... WHICH WILL MOISTEN UP DEWPOINTS AND WARM NIGHTTIME LOWS QUICKER THAN MEX GUIDANCE SUGGESTS. IN ADDITION...SLIGHT CHANCE POPS APPEAR IN THE FORECAST SUNDAY NIGHT INTO MONDAY...REFLECTING THE BLEND OF THE FAST ECMWF AND SLOWER GFS. IN ANY CASE...IT DOES APPEAR THAT TEMPS THIS WEEKEND WILL BE MILDER THAN WHAT WAS OBSERVED THIS PAST WEEKEND. PWB AVIATION... 18Z TAF CYCLE VFR ALL LOCATIONS THROUGH 18Z TUESDAY. WINDS TO BE NORTHERLY THROUGH THE 18Z-18Z CYCLE. SOME GUSTS AT MEM, MKL, AND TUP THIS AFTERNOON. MID LEVEL CLOUD DECK SHOULD WORK ITS WAY SOUTH- SOUTHEAST FROM MISSOURI TO TUPELO, BUT MKL WILL LIKELY REMAIN SKC. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... MEM 57 38 62 39 / 0 0 0 0 MKL 56 33 60 34 / 0 0 0 0 JBR 56 34 61 36 / 0 0 0 0 TUP 58 34 62 36 / 0 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 29, 9:12 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 912 AM CDT MON OCT 29 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301615- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 912 AM CDT MON OCT 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY MORNING FROST WILL BE POSSIBLE ACROSS THE MIDSOUTH THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
Nearby
Frost Advisories in Arkansas, 2012Frost Advisories in Mississippi, 2012Frost Advisories in Missouri, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.